Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Hystorectomy done. On HRT. Feeling abdominal pain, dizziness, headache and acne on face. Any thoughts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
i have recently had a reversal of hartmans following a perphorated bowel (happened when being operarated on to remove ovaries - march 2012). I have had a hystorectomy and am on HRT (tiberlone 2.5) which had been working well. for the last 2 weeks i have experienced hot flushes lower left hand side dull abdominal paid (worse when you press down) waves of dizziness nausea and headaches also acne type rash on my face and nerve paid down one side also have a weird sensation after emptying my bladder. can you adivse please advises as i have returned to work 4 months and 2 weeks after op and dont want to be on sick leave again - please help!

Posted Wed, 22 Aug 2012 in Women's Health
Answered by Dr. Prasad 13 hours later


Thanks for the query. I went through the submitted details diligently.

From what I understood, you have had bowel reconstruction (reversal of Hartman's procedure) 4 months and 2 weeks ago and for the last 2 weeks you been experiencing hot flashes, low abdominal pain with tenderness along with nausea, headache, vomiting and inconvenience after urination. Based on these details my comments are as follows:

1. Dull aching lower abdominal pain and weird sensation after urination are suggestive of renal pathology - probably related to renal stone and infection. If you are passing stools without many difficulties, it is unlikely to be related to the surgery.
Sometimes following reversal there can be seepage of bowel contents due to improper bowel construction leading to peritonitis; however I do not expect that after 4 months of surgery. So I can safely rule surgery to be causing the pain.

2. Headache, nausea, hot flushes, acne like rashes and dizziness are associated with hormonal disturbances. It can be sorted by your gynecologist.

In brief, I do not feel the symptoms are related to your surgery and that you will fall very sick again.
Get your urine tested (routine and culture) through your physician to rule out infection. An ultrasound scan can also help to identify a stone (if present). Drink plenty of water and cranberry juice will also benefit you. You may also discuss with your gynecologist to modify hormone replacement treatment if deemed appropriate.

Hope this answers your query. Let me know if you have any other enquiries.

Best Regards
Dr. Prasad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor